Alert archive / Georgia / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 9, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Apr 6, 2019, 3:19 PM EDT for McIntosh County, Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 6, 2019, 3:19 PM EDT (19:19 UTC)
- Expired
- Apr 6, 2019, 4:00 PM EDT
- In force
- 41 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County McIntosh County, GA
The radar
The Jacksonville radar (KJAX), 107 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 12:00Z, 7.3 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 334 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 847 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 102 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted.
706
WUUS52 KCHS 061919
SVRCHS
GAC191-062015-
/O.NEW.KCHS.SV.W.0009.190406T1919Z-190406T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston SC
319 PM EDT SAT APR 6 2019
The National Weather Service in Charleston has issued a
* Severe Thunderstorm Warning for portions of...
McIntosh County in southeastern Georgia...
* Until 415 PM EDT.
* At 318 PM EDT, a severe thunderstorm was located 8 miles south of
Tibet, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Minor hail damage to vehicles is possible. Expect wind
damage to trees and powerlines.
* Locations impacted include...
Darien, Townsend, Wolf Island, Crescent, Carnigan, Eulonia, Valona
and Sapelo Island.
This warning includes I-95 in Georgia between mile markers 50 and 61.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. If this is not possible, avoid open outdoor
spaces and remain low. Stay away from tall objects such as trees and
utility poles.
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.
&&
LAT...LON 3129 8137 3138 8155 3143 8161 3145 8162
3147 8161 3150 8165 3154 8167 3157 8157
3162 8154 3145 8120 3136 8127 3133 8128
3130 8126
TIME...MOT...LOC 1918Z 296DEG 17KT 3149 8157
HAIL...1.00IN
WIND...60MPH
$$
NED2 follow-up statements
296
WWUS52 KCHS 061949
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
349 PM EDT SAT APR 6 2019
GAC191-062015-
/O.CON.KCHS.SV.W.0009.000000T0000Z-190406T2015Z/
McIntosh GA-
349 PM EDT SAT APR 6 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR MCINTOSH COUNTY...
At 349 PM EDT, a severe thunderstorm was located over Darien, moving
southeast at 20 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
Locations impacted include...
Darien, Townsend, Wolf Island, Crescent, Carnigan, Eulonia, Valona
and Sapelo Island.
This warning includes I-95 in Georgia between mile markers 50 and 61.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.
&&
LAT...LON 3129 8137 3130 8137 3130 8138 3132 8144
3138 8155 3143 8157 3152 8158 3157 8157
3162 8154 3145 8120 3136 8127 3133 8128
3130 8126
TIME...MOT...LOC 1949Z 302DEG 17KT 3137 8146
HAIL...0.75IN
WIND...60MPH
$$
NED125
WWUS52 KCHS 062000
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
400 PM EDT SAT APR 6 2019
GAC191-062009-
/O.CAN.KCHS.SV.W.0009.000000T0000Z-190406T2015Z/
McIntosh GA-
400 PM EDT SAT APR 6 2019
...THE SEVERE THUNDERSTORM WARNING FOR MCINTOSH COUNTY IS
CANCELLED...
The storm which prompted the warning has weakened below severe
limits, and no longer pose an immediate threat to life or property.
Therefore the warning has been cancelled. However heavy rain is
still possible with this thunderstorm.
LAT...LON 3129 8137 3130 8137 3130 8138 3132 8144
3138 8155 3143 8157 3152 8158 3157 8157
3162 8154 3145 8120 3136 8127 3133 8128
3130 8126
TIME...MOT...LOC 1957Z 296DEG 17KT 3135 8141
$$
NEDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 6, 1:37 PM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, Apr 6, 1:37 PM EDT, 1 hour 42 minutes before
Area Forecast Discussion National Weather Service Charleston SC 137 PM EDT Sat Apr 6 2019 .SYNOPSIS... A series of fronts will affect the area through next week. High pressure will return next weekend. && .NEAR TERM /THROUGH TONIGHT/... This afternoon: The coverage of convection has been working out fine so far, but we have raised PoP as high as 60% south and west of Savannah where we find the best combination of deep moisture, proximity to the cold front and moisture transport. PoPs are mainly 30-50% elsewhere, except 20% chances far north. There has been some t-storms over a few far southwest counties so far, and we continue to mention just slight chance of t-storms over locations where we have chance PoP or higher, especially in Georgia. No strong or severe storms will occur. While there has been some temporary clearing over the Charleston tri-county, thick clouds will move back in, leading to mostly cloudy or overcast skies across the entire forecast region. This has required adjustments of temps, which we have decreased max temps many locations. We now have lower and middle 70s most places, except for some upper 70s to maybe a few places near 80F from Savannah south to McIntosh County. Shoreline areas will be several degrees cooler with a light sea breeze circulation. Tonight: Upper ridging will tend to build, although there are weak areas of mid level vorticity that will traverse the apex of the ridge. Convective rains should end over inland zones along and west of I-95 this evening while light onshore flow and warm air advection atop the boundary layer a favorable setup for a few showers to linger across the region overnight. The uncertainty of cloud cover is one of multiple factors that determine the coverage of low clouds late as well as the coverage of fog that will likely develop in many areas overnight, although the synoptic pattern favors more extensive coverage of fog along and inland from I-95. Lows will be mild at or above 60 degrees many areas. && .SHORT TERM /SUNDAY THROUGH TUESDAY/... Unsettled weather and warm temperatures expected through the period. A warm front will lift north through the forecast area on Sunday. Models show varying degrees of convective coverage, with the NAM being on the drier side in the afternoon following passage of the front while GFS produces additional activity. Given elevated moisture and forcing from the sea breeze, rain chances will remain in the forecast. However, PoPs were trended down a bit. Any storms that do develop in the afternoon could become strong given favorable CAPE values, steep mid level lapse rates and some deep layer shear present. Coverage should decrease in the evening and overnight. Another round of fog possible Sunday night given the warm, moist airmass in place. Low temperatures will be extremely mild for early April staying in the low to mid 60s. On Monday, the forecast area will remain on the western edge of Atlantic high pressure. Meanwhile, low pressure will organize while tracking over the Gulf coast states. Models again differ in precipitation coverage. The best forcing for ascent remains west of the local area through the daytime hours, so think any convective initiation would primarily be a result of mesoscale boundaries. Organized severe weather is not anticipated at this time, but a couple stronger storms can't be ruled out. Decent CAPE exists, however mid level lapse rates don't appear to be as impressive as Sunday. Monday night into Tuesday: The low pressure system and associated cold front will get closer and low level jetting will ramp up. Likely chances for showers and thunderstorms will continue as the larger scale forcing comes into play. There will be breaks within that time frame, however discrepancies in model solutions lead to low confidence in specific time windows. && .LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/... A cold front will cross the area Tuesday night into Wednesday, with weak high pressure to build in its wake. Relatively quiet weather expected for Wednesday and Thursday. Next chance of rain will come late next week when another cold front impacts the area, however at this time precipitation looks to be in a diminishing state when it approaches. High pressure is then expected to return over the weekend. Temperatures generally at or above normal through the period. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... KCHS: Light to moderate showers will move through the terminal this afternoon, and although there could be an occasional and brief period of marginal MVFR conditions, we have maintained low end VFR for the time being. Lowering stratus and some light fog or mist will occur late tonight into Sunday morning. But it won't be anything like it was this morning, with the worst conditions further inland. Thus we have just MVFR conditions, as there could also be a few showers in the area. VFR will return late in the 18Z TAF cycle. KSAV: Occasional light to moderate showers will move through the terminal, with one of these showers to cause a reduction in both visibility and ceilings. While there will be a few t-storms in Georgia, they like to stay south of the airfield. Otherwise, MVFR ceilings will dominate into this evening. Ceilings will teeter near low end VFR and high end MVFR early tonight, before low stratus and fog develops late tonight into Sunday morning. We have low end MVFR conditions for now, but IFR or LIFR is possible, before VFR returns after 14Z Sunday. Extended Aviation Outlook: Restrictions likely again Saturday night into Sunday morning due to low stratus and fog. Other restrictions will be possible at times into Tuesday, mainly in and near showers and thunderstorms. && .MARINE... This afternoon: Low pressure will exist off the North carolina coast, with a trailing cold front splitting the coastal waters near the Georgia/South Carolina line. This results in a light NE and E flow that veers around to the E-SE with sea breeze influences this afternoon. Speeds won't be anything more than about 8-12 kt, with seas 2-3 ft throughout. Sunday through Thursday: Marine conditions expected to be fairly quiet early next week. Southeast winds on Sunday will veer around to become southerly early next week. Speeds will increase as well but will remain below small craft advisory criteria. A cold front will cross the waters Tuesday night into Wednesday with high pressure to return in its wake on Thursday. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && NEAR TERM... SHORT TERM...ETM LONG TERM...ETM AVIATION... MARINE...
Hazardous weather outlook, Apr 6, 4:50 AM EDT, 10 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 450 AM EDT Sat Apr 6 2019 AMZ330-350-352-354-GAZ087-088-099>101-114>119-137>141-SCZ040-042>045- 047>052-070900- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary-Jenkins-Screven-Candler-Bulloch- Effingham-Tattnall-Evans-Inland Bryan-Coastal Bryan-Inland Chatham- Coastal Chatham-Long-Inland Liberty-Coastal Liberty-Inland McIntosh- Coastal McIntosh-Allendale-Hampton-Inland Colleton-Dorchester- Inland Berkeley-Inland Jasper-Beaufort-Coastal Colleton-Charleston- Coastal Jasper-Tidal Berkeley- 450 AM EDT Sat Apr 6 2019 This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Georgia, southeast South Carolina and southern South Carolina. .DAY ONE...Today and tonight. Dense Fog: Areas of fog are expected to develop across the region late tonight. Some of the fog may become dense and advisories may be required. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ374-070900- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 450 AM EDT Sat Apr 6 2019 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Today and tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Sunday through Friday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
In the hours before
Special weather statement, Apr 6, 3:05 PM EDT, 14 minutes before
Special Weather Statement
National Weather Service Charleston SC
305 PM EDT SAT APR 6 2019
GAZ137-140-141-061930-
Inland McIntosh-Coastal McIntosh-Long-
305 PM EDT SAT APR 6 2019
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF MCINTOSH AND LONG
COUNTIES...
At 304 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Cox, or 7 miles south of Tibet, moving
southeast at 30 mph.
HAZARD...strong winds 45 to 55 mph and excessive cloud to ground
lightning.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. All outdoor activities should
cease. Move indoors immediately.
Some locations in the path of this storm include...
Darien, Tibet, Townsend, Wolf Island, Crescent, Carnigan, Eulonia and
Valona.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Excessive cloud to ground lightning is occurring with this storm.
Lightning can strike 15 miles away from a thunderstorm. Seek safe
shelter inside a building or vehicle.
Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3129 8142 3133 8144 3135 8152 3140 8158
3145 8162 3147 8161 3150 8165 3152 8166
3152 8167 3154 8166 3155 8170 3158 8170
3161 8174 3160 8174 3162 8175 3168 8167
3146 8121 3129 8134
TIME...MOT...LOC 1904Z 302DEG 25KT 3151 8159
NEDThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 3:05 PM EDT | Special Weather Statement | CHS | McIntosh | 25 min |
| Apr 6, 5:39 PM EDT | Special Weather Statement | CHS | Long | 36 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.